Thunderstorm Wind, Greene
- When
- June 25, 7:14 PM CST to 7:15 PM CST
- Where
- Greene County, Eutaw
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.830, -87.880
Several trees uprooted around the town of Eutaw.
A MCS developed over eastern Mississippi during the late afternoon hours and quickly propagated eastward into west-central Alabama during early evening. The leading band of thunderstorms produced sporadic wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
A MCS developed over eastern Mississippi during the late afternoon hours and quickly propagated eastward into west-central Alabama during early evening. The leading band of thunderstorms produced sporadic wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 25, 5:59 PM CST, 1 hour 15 minutes earlier.
Area Forecast Discussion National Weather Service Birmingham AL 659 PM CDT Thu Jun 25 2020 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 0128 PM CDT Thu Jun 25 2020/ Through Tonight. Scattered to numerous showers and storms continue across the eastern half of Central Alabama as of early this afternoon. So far, we've been able to achieve modest diurnal heating with widespread clouds, but most locations have been able to rise into the lower 80s as of the 1pm hour. Coverage of showers and storms is still expected to be widespread as we go into the late afternoon and early evening hours. A few strong storms certainly can't be ruled out, especially farther south with a bit more surface based instability and 0-6km bulk shear of 20 to 25 knots could sustain a few more updrafts. Additional showers and storms are expected to develop to our southwest and move northeast through the afternoon and evening. PoPs have been updated to reflect that thinking, keeping likely PoPs in the forecast for most locations through 10pm. At least scattered activity can be expected to continue through the overnight hours with muggy overnight temperatures. 56/GDG Previous short-term discussion: /Updated at 0340 AM CDT Thu Jun 25 2020/ Today and Tonight. Mesoanalysis depicts a longwave trough across portions of the Northeast CONUS with an upper-low spinning just south of Hudson Bay, and an associated trough axis extending into the OH and TN Valleys. Farther south, anticyclonic flow wraps around a subtropical ridge centered near the FL Peninsula. A previous shortwave trough just to our west and southwest has weakened and elongated, though a weakness in mid-level heights is still observed near this area with embedded convective vort maxes across the western Gulf. Overall, this configuration continues to provide a pipeline of tropical moisture across much of the Deep South as low-level flow trajectories remain situated to advect Gulf moisture into the area. Low overcast and patchy fog will linger into early this morning as a result. Isentropic ascent and confluent zonal flow below 500 mb will provide a corridor of showers and eventually thunderstorms across Central Alabama later this morning and into the afternoon. PWs remain in the 1.6-1.9" range as indicated by RAP mesoanalysis and recent 00Z RAOBs, with near-saturation through much of the troposphere (higher PWs are south and southwest still yet). Aided by modest diurnal heating, PoPs steadily increase into the afternoon and evening, but sporadic activity including a rumble of thunder can't be ruled out across the area this morning as well. Low stratus overcast should inhibit convective activity until mixing can occur later today, however. Overall behavior of thunderstorms should be more tame as compared to yesterday as the environment lacks low and deep-layer kinematic support for stronger/briefly organized updrafts, as well as relatively muted buoyancy with abundant mid/upper-level cloud cover. However, there's slightly better flow progged to stretch across the southern half of the area today. This could promote a few multicell clusters later in the convective life cycle, but this same area also remains on the lower end with CAPE/DCAPE. A few pockets of better sunshine may manifest across the area which could increase low-level lapse rates and instability a bit, but confidence/predictability on this is low. All things considered, another generous coverage of rain is forecast, with high temperatures in the 80s. I bumped temperatures down a tad overall, though any extra sunshine here and there could ruin this adjustment in spots. Shower and thunderstorm coverage and intensity should wane throughout the evening with lingering showers overnight. Lows should fall into the mid 60s to near 70. Friday afternoon. We may get a bit of a break from the day-to-day widespread rainfall on Friday as guidance suggests positioning of the subtropical ridge farther northwest, generally closer to our area. Anticyclonic flow aloft and slightly drier air has led to PoPs being truncated to <40%, with best chances north of US Hwy 80 where westerly to northwesterly flow aloft remains a little more intact, just on the northwestern periphery of the ridge. Warmer conditions are expected with slightly less cloud cover, as well as drier air above 700 mb. We'll keep an eye on thunderstorm activity during the afternoon since this could support a few stronger convective downbursts, even though PoPs are lower. Highs are forecast in the mid 80s to lower 90s. 40/Sizemore .LONG TERM... /Updated at 0150 PM CDT Thu Jun 25 2020/ Saturday through Thursday. Overview: Expect chances for showers and thunderstorms to remain highest during the midday through early evening hours but a few lingering showers and storms will remain possible overnight through the period. Features: Upper ridging will become positioned over the Eastern Gulf of Mexico on Saturday while diffuse troughing moves into the area from the northwest. A longwave trough over the Ohio River Valley Region will move east over the East Coast portion of the country on Sunday. The height falls will help to confine the upper ridging to our southeast further south into the the South Florida and Southeast Gulf vicinity. Meanwhile, Longwave ridging will amplify and build into the Mississippi Valley from the Western Gulf Coast northward through Wisconsin and Minnesota. Expect height rises to develop over the area Sunday and persist into the day on Monday. Higher heights will develop aloft over Northeast Mexico and into South Texas Late Monday into Tuesday as heights locally begin to descend with the weakening of the ridging aloft. A closed upper low will dive southeast out of Eastern Canada into New England and height falls are expected down the spine of the Appalachians through the Carolinas and into Georgia Tuesday into Wednesday. Heights will also fall over the Mid Mississippi River Valley region in response to a potent closed low positioned over Montana Tuesday into Wednesday. Expect the area to remain under the influence of a weakness aloft into the day Wednesday and continuing into the day on Thursday. Toward the surface. expect weak high pressure toward the surface to nose into much of the area from the southeast on Saturday and persist through Monday. A weak front is progged to move south from the Ohio River Valley region into the Tennessee Valley region from Tuesday into Wednesday and may become positioned across our northern counties by Thursday next week. Forecast: Shower and storm chances will be lowest on Saturday with isolated activity across the area as the upper level ridging is in close proximity to our southeast while height falls will occur to the northwest. An increase to scattered activity Sunday through much of the upcoming work week with the gradual falling heights aloft as ridging weakens over the area. A weak surface front is forecast to move south toward the area from the Ohio River Valley Region Wednesday into Thursday, further supporting higher chances for shower and thunderstorm activity. Overnight lows will remain in the mid to upper 60s north and east to readings in the lower 70s west and southwest. Daytime highs will remain in the range from the mid to upper 80s north and northeast to values in the lower 90s south and southwest. 05 && .AVIATION... 00Z TAF Discussion. Currently, there are some scattered showers and storms across eastern portions of Central AL with a couple lines of strong to marginally severe storms moving into western AL from MS. These lines of storms should eventually merge and continue eastward across the western half of the forecast area. Visibilities may be reduced briefly due to heavy rainfall. There's still some uncertainty as to when the line(s) break up/dissipate so have only carried VCTS at ANB/ASN/MGM/TOI for now. Amendments may be needed throughout the evening. Most of the current activity should dissipate or move out of the area by 06Z, with only some isolated activity possible in the north overnight. Widespread fog development is not anticipated, and ceilings should remain VFR through the period. 19 && .FIRE WEATHER... Tropical moisture will keep humidity and rain chances quite elevated through this evening with scattered to numerous showers and thunderstorms expected, particularly during the afternoon and early evening. Winds remain light and variable this morning though favoring the southwest and becoming 5-10 mph by the afternoon. Rain chances decrease somewhat by Friday and into the weekend, though minimum RH values remain above 50-60% with at least scattered rain activity forecast each afternoon. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 86 66 86 67 / 50 40 10 30 20 Anniston 68 86 68 87 68 / 50 40 10 30 20 Birmingham 70 88 70 88 71 / 60 40 10 30 20 Tuscaloosa 69 88 70 87 71 / 90 30 10 30 20 Calera 69 87 68 87 69 / 70 30 10 30 20 Auburn 68 86 69 88 69 / 50 20 10 20 20 Montgomery 70 89 70 90 71 / 60 20 10 20 10 Troy 70 91 70 92 71 / 60 20 10 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous Weather Outlook National Weather Service Birmingham AL 336 AM CDT Thu Jun 25 2020 ALZ011>015-017>050-261145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 336 AM CDT Thu Jun 25 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Special Weather Statement
National Weather Service Birmingham AL
746 PM CDT Thu Jun 25 2020
ALZ022-031-260130-
Greene AL-Pickens AL-
746 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS AND GREENE
COUNTIES UNTIL 830 PM CDT...
At 745 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Panola to Jefferson. Movement was east at
45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Eutaw, Aliceville, Forkland, Boligee, Union, McMullen, Walden
Quarters, West Greene, Thornhill, Benevola, Johnston Lake, Tishabee,
Garden, New West Greene, Mantua, Allison, Jena, Knoxville, Snoddy and
Dillburg.
LAT...LON 3318 8832 3331 8785 3302 8783 3300 8771
3286 8783 3276 8787 3264 8776 3262 8781
3259 8774 3257 8777 3258 8778 3252 8782
3262 8786 3263 8793 3260 8806 3279 8806
3292 8821 3296 8816 3299 8817 3299 8834
TIME...MOT...LOC 0045Z 248DEG 39KT 3293 8832 3236 8792
89^GSatterwhitePRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
756 PM CDT THU JUN 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 2 N BOYD 32.64N 88.30W
06/25/2020 SUMTER AL EMERGENCY MNGR
TREE DOWN ON HWY 17 NEAR BOYD. TIME
ESTIMATED BY RADAR.
&&Special Weather Statement
National Weather Service Birmingham AL
801 PM CDT Thu Jun 25 2020
ALZ032-260145-
Hale AL-
801 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR HALE COUNTY UNTIL 845 PM CDT...
At 801 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New West Greene to near Demopolis.
Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Greensboro, Moundville, Akron, Newbern, Greensboro Municipal Airport,
Duffys Bend, Sawyerville, Arcola, Wedgeworth, Evansville, Selden Lock
And Dam, Moundville Airport, Phipps, Mound State Park, Elliots Creek,
Harper Hill, Wateroak, Cedarville, Laneville and Havana.
LAT...LON 3280 8782 3286 8783 3290 8777 3293 8777
3295 8773 3295 8775 3301 8771 3300 8742
3284 8745 3283 8747 3266 8748 3265 8753
3248 8752 3252 8781 3256 8780 3259 8774
3264 8781 3265 8774 3275 8781 3276 8787
TIME...MOT...LOC 0101Z 231DEG 38KT 3298 8815 3249 8780
89^GSatterwhiteSpecial Weather Statement
National Weather Service Birmingham AL
804 PM CDT Thu Jun 25 2020
ALZ015-023>025-034-260215-
Walker AL-Bibb AL-Jefferson AL-Shelby AL-Tuscaloosa AL-
804 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...EASTERN
TUSCALOOSA...WESTERN SHELBY...CENTRAL BIBB AND JEFFERSON COUNTIES
UNTIL 915 PM CDT...
At 804 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gorgas Steam Plant to Abernant to near Low
Gap. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Hueytown, Gardendale,
Irondale, Fairfield, Fultondale, Montevallo, Sumiton, Dora, Center
Point and Pleasant Grove.
LAT...LON 3373 8723 3376 8654 3307 8685 3307 8688
3299 8688 3301 8754
TIME...MOT...LOC 0104Z 253DEG 25KT 3364 8716 3329 8721 3301 8746
89^GSatterwhiteSpecial Weather Statement
National Weather Service Birmingham AL
810 PM CDT Thu Jun 25 2020
ALZ033-034-040-260230-
Bibb AL-Dallas AL-Perry AL-
810 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHWESTERN BIBB AND
WESTERN DALLAS COUNTIES UNTIL 930 PM CDT...
At 809 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walden Quarters to near Magnolia. Movement
was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Selma, Brent, Marion, Centreville, Uniontown, Orrville, Newbern,
Bogue Chitto, Vaiden, West Centreville, Central Mills, Heiberger, Old
Cahaba Park, Dannelly Reservoir, Dallas County Horse Arena, Low Gap,
Mertz, Marion Junction, Potter Station and Radford.
LAT...LON 3208 8719 3212 8726 3214 8725 3217 8729
3216 8730 3220 8732 3220 8736 3224 8739
3227 8744 3226 8747 3231 8747 3231 8752
3265 8753 3266 8747 3283 8747 3283 8742
3300 8742 3299 8702 3205 8709 3205 8718
TIME...MOT...LOC 0109Z 236DEG 33KT 3278 8790 3216 8759
89^GSatterwhiteSpecial Weather Statement
National Weather Service Birmingham AL
812 PM CDT Thu Jun 25 2020
ALZ039-260145-
Marengo AL-
812 PM CDT Thu Jun 25 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARENGO COUNTY UNTIL 845
PM CDT...
At 812 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Demopolis to Vineland. Movement was
northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Demopolis, Linden, Uniontown, Thomaston, Faunsdale, Dayton, Freddie
Jones Field, Consul, Magnolia, Surginer, Miller, Chickasaw State
Park, Vineland, Old Spring Hill, Octagon and Calvary.
LAT...LON 3200 8776 3251 8787 3252 8785 3254 8783
3252 8782 3252 8773 3248 8772 3248 8752
3231 8752 3231 8747 3227 8747 3227 8751
3225 8752 3213 8752 3213 8762 3203 8762
TIME...MOT...LOC 0112Z 238DEG 30KT 3251 8781 3204 8769
89^GSatterwhiteThe Birmingham radar (KBMX), 110 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
10 thunderstorm wind. Local standard time, as filed.
Several trees uprooted around the town of Eutaw.
Several trees uprooted and power lines downed in the town of Akron.
Several trees uprooted in the city of Greensboro.
Several trees uprooted along Beardens Farm Road.
Several trees uprooted along Deer Creek Road and numerous trees uprooted across the county.
Several trees uprooted in the town of Montevallo.
Numerous trees uprooted in the Brierfield area.
Several trees uprooted in the city of Jemison.
Several trees uprooted along County Road 145.
Several trees uprooted in the city of Clanton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2020Every state in 2020This day in weather historyWarnings in Alabama, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 903382, 903383, 903384, 903385, 903386, 903387, 903388, 903389, 903390, 903391.